Alert archive / Illinois / Wind Advisories in 2008

Wind Advisory 14, NWS Lincoln, IL

December 30, 200835 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Dec 30, 2008, 3:19 PM CST for 35 counties in Illinois. It took effect at Dec 30, 2008, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2008, 3:19 PM CST (21:19 UTC)
In effect from
Dec 30, 2008, 6:00 PM CST
Expired
Dec 31, 2008, 3:00 AM CST
In force
9 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 302119
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS EXPECTED TONIGHT...

.A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH CENTRAL AND
SOUTHEAST ILLINOIS THIS EVENING. A STRONG CANADIAN HIGH PRESSURE
WILL QUICKLY BUILD IN BEHIND THIS FRONT CREATING A STRONG GRADIENT
BETWEEN THE HIGH PRESSURE AND THE SFC LOW. GUSTY NORTHWEST WINDS
WILL BE ASSOCIATED WITH THE GRADIENT TONIGHT ACROSS THE AREA.
SUSTAINED WINDS OF 25 TO 25 MPH WITH GUSTS TO AROUND 45 MPH ARE
LIKELY TONIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH SHORTLY AFTER
3 AM OVERNIGHT.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-310130-
/O.NEW.KILX.WI.Y.0014.081231T0000Z-081231T0900Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
319 PM CST TUE DEC 30 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
WEDNESDAY. 

SURFACE WINDS WILL BECOME NORTHWESTERLY TONIGHT FOLLOWING THE
PASSAGE OF A STRONG LOW PRESSURE AREA. SURFACE WINDS OF 25 TO 35
MPH...WITH GUSTS AS HIGH AS 45 MPH WILL BE LIKELY TONIGHT. THE
WINDS SHOULD DIMINISH SOMEWHAT AROUND 3 AM AS A CANADIAN HIGH
PRESSURE AREA BUILDS IN FROM THE NORTHWEST. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AUTEN
3 follow-up statements
000 
WWUS73 KILX 310105
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS TONIGHT...

.A STRONG COLD FRONT WILL QUICKLY MOVE THROUGH CENTRAL AND
SOUTHEAST ILLINOIS THIS EVENING. A STRONG CANADIAN HIGH PRESSURE
WILL BUILD IN BEHIND THIS FRONT...CREATING A STRONG PRESSURE GRADIENT
BETWEEN THE HIGH PRESSURE OVER THE PLAINS...AND THE SURFACE LOW
MOVING THROUGH THE LOWER GREAT LAKES. GUSTY NORTHWEST WINDS WILL
BE ASSOCIATED WITH THE GRADIENT TONIGHT ACROSS THE AREA. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY
OVERNIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH AROUND 3 AM.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-310600-
/O.CON.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
705 PM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

STRONG NORTHWEST WINDS WILL BLOW TONIGHT FOLLOWING THE PASSAGE OF A
STRONG LOW PRESSURE SYSTEM. SURFACE WINDS OF 25 TO 35 MPH...WITH
GUSTS AS HIGH AS 45 MPH ARE LIKELY TONIGHT. THE WINDS SHOULD
BEGIN TO DIMINISH AROUND 3 AM AS CANADIAN HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

25
000 
WWUS73 KILX 310525
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1125 PM CST TUE DEC 30 2008

...VERY WINDY CONDITIONS TONIGHT...

.CENTRAL AND SOUTHEAST ILLINOIS WILL REMAIN LOCATED IN A TIGHT
PRESSURE GRADIENT...BETWEEN HIGH PRESSURE OVER THE PLAINS...AND A
LOW PRESSURE SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES. GUSTY
NORTHWEST WINDS WILL BE ASSOCIATED WITH THE GRADIENT. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY
OVERNIGHT. THE GUSTY CONDITIONS SHOULD DIMINISH AROUND 3 AM.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-310900-
/O.CON.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1125 PM CST TUE DEC 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

STRONG NORTHWEST WINDS WILL BLOW TONIGHT FOLLOWING THE PASSAGE OF
A STRONG LOW PRESSURE SYSTEM. SURFACE WINDS OF 25 TO 35 MPH...
WITH GUSTS AS HIGH AS 45 MPH ARE LIKELY TONIGHT. THE WINDS SHOULD
BEGIN TO DIMINISH AROUND 3 AM AS CANADIAN HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

25
000 
WWUS73 KILX 310850
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
250 AM CST WED DEC 31 2008

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311000-
/O.EXP.KILX.WI.Y.0014.000000T0000Z-081231T0900Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
250 AM CST WED DEC 31 2008

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING. 

WINDS HAVE WEAKENED BELOW ADVISORY LEVELS THIS MORNING. THEREFORE
THE WIND ADVISORY WILL EXPIRE AT 3 AM. HOWEVER...EXPECT BRISK
NORTHWEST WINDS TO CONTINUE THROUGH NOON TODAY.

$$

SHIMON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:12 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 30, 3:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CST TUE DEC 30 2008

.DISCUSSION...
ISSUED 312 PM CST TUE DEC 30 2008

MODELS IN FAIRLY GOOD AGREEMENT THIS AFTERNOON WITH EXPECTED
TRENDS AND RESULTING WEATHER. ONLY EXCEPTION WILL BE WITH HOW COLD
THINGS GET LATER INTO THE WEEKEND AND EARLY NEXT WEEK. ONE
CONCERN...BESIDE TEMPS WILL BE COUPLE OF WEAK SHORT WAVES MOVING
THROUGH THE FAST ZONAL FLOW THUR NIGHT AND SAT NIGHT. LAST CONCERN
WILL BE TIMING OF A MAJOR WINTER SYSTEM LIFTING NORTHEAST OUT OF
THE SOUTHERN PLAINS MONDAY NIGHT INTO TUE OF NEXT WEEK.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

LOW PRSS AREA QUICKLY MOVING THROUGH THE STATE THIS AFTERNOON WITH
HEIGHT FALLS OF AROUND -7MB IN 3HRS. HEIGHT RISES BEHIND THE
SYSTEM ARE AROUND +5MB. THIS SYSTEM WILL BE QUICKLY FOLLOWED BY
STRONG CANADIAN AIR MASS...WHICH IS CREATING A VERY TIGHT GRADIENT
BEHIND THE LOW. THIS TIGHT GRADIENT WILL BE OVER CWA TONIGHT. WE
SHOULD SEE SIMILAR WIND SPEEDS AS IT ALREADY SEEN IN OBS IN IOWA
AND NEB. SUSTAINED WINDS SHOULD REACH ADVISORY CRITERIA OF
30-35MPH BASED ON CURRENT OBS AND EXPECTED MIXING LOOKING AT
BUFKIT DATA. WIND ADVISORY WILL BE ISSUED FOR 00Z-09Z TONIGHT.
HIGH PRSS WILL QUICKLY BUILD IN TOMORROW DECREASING WINDS BUT
BRINGING COLDER TEMPS.

ANOTHER WEATHER SYSTEM WILL MOVE THROUGH THE FLOW NORTH OF THE CWA
DRAGGING A COLD FRONT THROUGH IL THUR NIGHT. THIS WILL BE A QUICK
SHOT OF LIGHT SNOW WITH LITTLE ACCUMULATION. THEN HIGH PRSS BUILDS
BACK IN THE AGAIN COOLER TEMPS FOR FRI.

LONG TERM...SATURDAY THROUGH TUESDAY

FAST ZONAL FLOW WILL BE THE RULE IN THE EXTENDED. THERE IS ONE
INVERTED TROUGH EXPECTED TO MOVE THROUGH THE CWA SAT NIGHT.
AGAIN...PCPN SHOULD BE IN FORM OF SNOW. BEST DYNAMICS WILL BE
NORTH AND SOUTH OF THE AREA SO AMOUNTS WILL BE LIGHT WITH LITTLE
ACCUMULATION EXPECTED.

THEN PATTERN BEGINS TO CHANGE WITH A LARGE TROUGH DEVELOPING OUT
WEST AND REACHING THE CENTRAL PART OF THE US BY MONDAY NIGHT. A
LOW PRESS AREA IS FORECAST TO DEVELOP IN THE SOUTHERN PLAINS AND
MOVE NORTHEAST INTO THE OHIO VALLY ON TUE. THIS SYSTEM WILL BE
ABLE TO TAP INTO THE GULF MOISTURE...UNLIKE OTHER TWO
SYSTEMS...AND HAVE BETTER DYNAMICS TO WORK WITH. THEREFORE INITIAL
CHANCES WILL BE HIGHER DUE TO LITTLE HIGHER CONFIDENCE THAN NORMAL
FOR NEW DAY 7 FORECAST. CURRENT TIMING AND LOCATION OF SYSTEM WILL
CHANGE BEFORE THEN BUT GFS AND ECMWF BOTH INDICATE GOOD CHANCE OF
SNOW COMING DURING THAT TIME PERIOD. WILL HAVE TO KEEP AN EYE ON
THIS TO GET A BETTER IDEA ON AMOUNTS AND TIMING. SO STAY TUNED.

TEMPS WILL STAY ON THE COOL SIDE AND MEX GUIDANCE LOOKS FINE.

AUTEN
&&

.AVIATION...
ISSUED 1154 AM CST TUE DEC 30 2008
WINDS THE MAIN EVENT OVER THE FA FOR THE TAF PERIOD. VERY CLOSE TO
WINDS ADVSY CRITERIA. CLOSE TO 25-27KTS WITH GUSTS TO 35KTS. SCT
CIRRUS EXPECTED UNTIL THE PASSAGE OF A COLD FRONT LATER THIS
EVENING. BKN LOW CLOUDS EXPECTED WITH THE FRONT...AND CANNOT RULE
OUT A FLURRY OR TWO THIS EVENING...THOUGH SPREAD AND CHANCE ARE
BOTH LOW ENOUGH THAT DOES NOT WARRANT A MENTION AT THIS TIME.
CLEARING TOMORROW MORNING AS THE WINDS BACK DOWN SLOWLY.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST WEDNESDAY FOR
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Dec 30, 11:32 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CST TUE DEC 30 2008

ILZ027>031-036>038-040>057-061>063-066>068-071>073-311200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1132 AM CST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS
DUE TO THE HEAVY RAINS THAT FELL LAST SATURDAY...AS WELL AS RECENT
SNOW MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG
SECTIONS OF THE ILLINOIS...SANGAMON...SPOON...LITTLE
WABASH...WABASH...EMBARRAS... AND VERMILION RIVERS OVER THE NEXT
FEW DAYS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Wind Advisories in Illinois, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.